Hail, Pueblo
- When
- June 25, 1:14 PM MST to 1:19 PM MST
- Where
- Pueblo County, 3 mi NNE of Pueblo
- Measured
- 0.75 in hail
- Reported by
- TRAINED SPOTTER
- Coordinates
- 38.300, -104.583
3 hail, 1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before the first event at Jun 25, 1:11 PM MST, 3 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PUEBLO CO 211 PM MDT SUN JUN 25 2006 .SHORT TERM... ...MAIN CONCERN IS TSRA RETURNING TO THE C AND SW MTNS AND ASSOCIATED FIRE WX CONCERNS... CURRENTLY...RIDGE ALOFT CONTINUES TO MOVE TO THE WEST...AND IS NOW LOCATED OVER C NEVADA. THIS IS ALLOWING MOISTURE TO WORK ITS WAY WEST INTO THE MTNS. RADAR AT THE NOON HOUR WAS INDICATING TSRA AS FAR W AS THE C MTNS AND E SLOPES OF THE SW MTNS. REST OF TODAY...DRIER AIR WILL SLOWLY WORK ITS FROM EAST TO WEST OVER THE PLAINS DECREASING THE CHANCE OF PRECIP ON THE FAR EAST PLAINS. BEST CHANCE OF POPS BY LATE THIS AFTERNOON WILL BE ON THE E FACING SLOPES OF THE MOUNTAINS...ESPECIALLY THE SANGRES AND PIKES PEAK/FRONT RANGE REGION. SINCE AMPLE LLVL MSTR IS STILL AVAILABLE ALONG WITH SOME SHEAR...A FEW STRONG STORMS WILL BE POSSIBLE MAINLY OVER THE FAR S SXNS OF THE SANGRES. TONIGHT...TSRA SHOULD CONTINUE INTO MID EVENING BEFORE GRADUALLY DYING OFF. SKIES SHOULD BECOME MOSTLY CLEAR AND IT SHOULD BE A REFRESHINGLY COOL NIGHT. WITH THE DEEPENING EASTERLY FLOW OVER THE INTERIOR MTNS...THE LWR LVL MSTR WILL CONTINUE TO INCREASE OVER THE HIGHER TRRN. TOMORROW...SHOULD SEE SCTD TSRA ALL AREAS OF THE HIER TRRN. WITH THE SJU MTNS...AND LESSER EXTENT THE C MTNS...IN DROUGHT CONDITIONS...AND ALONG W/COORD WITH NWS GJT...HAVE ISSUED A FIRE WX WATCH FOR THE SW AND C MTN REGION. THIS WATCH IS FOR DRY LTG...ESPECIALLY EARLY IN THE PERIOD. THIS LTG ACTIVITY WILL HAVE THE POTENTIAL TO START NEW FIRES...ESPECIALLY IN THE SW MTN REGION. ON THE PLAINS...PRECIP WILL BE RESTRICTED TO MAINLY THE I-25 CORRIDOR REGION WITH THE LLVL NE FLOW AND NW FLOW ALOFT. /HODANISH .LONG TERM... FORECAST CHALLENGE WILL BE TIMING OF SHORTWAVES AND SHALLOW COLD FRONT THROUGH THE SE PLAINS AND ITS AFFECT ON TEMPS/POPS... LARGE UPPER RIDGE REMAINS OVER THE WESTERN US WITH A TROF TO OUR EAST. THIS KEEPS SE CO UNDER NORTHWEST FLOW ALOFT THROUGH MUCH OF THE EXTENDED. LATEST MODELS HAVE SLOWED THE PROGRESS OF THE COLD FRONT INTO SE CO ON TUESDAY...WITH NAM-WRF INDICATING AXIS OF 50+ DEW POINTS REMAINING ACROSS NE/NRN KS. AHEAD OF THIS BOUNDARY...DEW POINTS ACROSS SE CO REMAIN IN THE 40S...AND EVEN THE MOUNTAINS HOLD ON TO ENOUGH LOW LVL MOISTURE TO WARRANT ISOLATED TO SCATTERED AFTERNOON THUNDERSTORMS. WITH THE LOWER DEW POINTS...CAPES RANGE FROM 200-1000 J/KG WITH THE HIGHEST READINGS OVER THE MOUNTAINS. 0-6 KM BULK SHEARS REMAIN AROUND 20-30KTS SO NOT ANTICIPATING MUCH IN THE WAY OF SEVERE THUNDERSTORMS...THOUGH COULDNT RULE OUT AN ISOLATED PULSE SEVERE STORM OVER THE MOUNTAINS PRODUCING PENNY SIZE HAIL. A MORE DISTINCT SHORTWAVE PROGGED TO MOVE ACROSS CO ON WEDNESDAY...MEANWHILE SHALLOW COLD FRONT BACKDOORS INTO SE CO TUESDAY NIGHT/EARLY WEDNESDAY. SE LOW LVL FLOW ADVECTS UPPER 40S TO LOWER 50 DEW POINTS BACK INTO THE SE PLAINS...THUS CAPES AND BULK SHEARS SHOULD BE HIGHER. CHALLENGE THIS DAY WILL BE HOW MUCH STABILIZATION WILL OCCUR BEHIND THE FRONT. NAM-WRF NOT SHOWING MUCH CIN ACROSS THE SE PLAINS...AND WITH SHORTWAVE MOVING THROUGH...SHOULD BE ABLE TO OVERCOME WHAT MEAGER CIN IS LEFT. THUS...KEPT ISOLATED POPS RAMPING UP TO SCATTERED IN THE AFTN ACROSS THE SE PLAINS. OUT WEST...LOW LVL MOISTURE HANGS IN ALLOWING ISOLATED TO SCATTERED AFTN THUNDERSTORMS TO REDEVELOP DURING THE AFTERNOON. UPPER RIDGE SHIFTS EASTWARD FOR FRIDAY THROUGH SUNDAY...WHICH SHOULD RESULT IN A WARMING AND DRYING TREND...ESPECIALLY FOR THE WESTERN HALF OF THE FORECAST AREA. -KT && .PUB WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR COZ220-COZ223. && 34/31
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PUEBLO CO 648 AM MDT SUN JUN 25 2006 COZ058>089-093>099-261300- WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT- LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT- EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT- WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT- CENTRAL CHAFFEE COUNTY BELOW 9000 FT- WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT- SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT- SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT- LA GARITA MOUNTAINS ABOVE 10000 FT- UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT- EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT- DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT- ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT- SOUTHERN SAN LUIS VALLEY- NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT- NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET- SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT- SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT- NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT- WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT- WET MOUNTAIN VALLEY BELOW 8500 FEET- WET MOUNTAINS BETWEEN 6300 AND 10000 FT- WET MOUNTAINS ABOVE 10000 FT- TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN 7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT- CANON CITY VICINITY/EASTERN FREMONT COUNTY- NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW 7500 FT- COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT- WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT- TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT- CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY- EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY- EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY- LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY- 648 AM MDT SUN JUN 25 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO. .DAY ONE...TODAY AND TONIGHT ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP ACROSS MOUNTAINS AND IMMEDIATE ADJACENT PLAINS EARLY THIS AFTERNOON. STORMS WHICH DO DEVELOP WILL LIKELY REMAIN ANCHORED TO THE HIGHER TERRAIN AS THEY MOVE SOUTH THROUGH THE EARLY EVENING WITH NORTHERLY STEERING FLOW IN THE MIDDLE AND UPPER LEVELS OF THE ATMOSPHERE. THE MAIN THREATS FROM THESE STORMS WILL BE GUSTY WINDS TO AROUND 40 MPH...ALONG WITH LOCALLY HEAVY RAINFALL AND CLOUD TO GROUND LIGHTNING. HAIL TO AROUND 1/2 INCH IN DIAMETER WILL ALSO BE POSSIBLE WITH THE STRONGEST STORMS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE EACH DAY...MAINLY DURING THE AFTERNOON AND EVENING HOURS. THE MAIN THREATS FROM ANY STORMS THAT DEVELOP WILL BE CLOUD TO GROUND LIGHTNING...WIND GUSTS AROUND 40 MPH...AND SOME OF THE STRONGER STORMS COULD PRODUCE HAIL UP TO 1/2 INCH IN DIAMETER. .SPOTTER INFORMATION STATEMENT... WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS MAY BE POSSIBLE AFTER AFTER 1 PM...MAINLY ACROSS THE MOUNTAINS AND HIGH MOUNTAIN VALLEYS.
The Pueblo radar (KPUX), 39 km away, was scanning. The volume nearest the first event began at 20:14 UTC.
3 hail, 1 flash flood. Local standard time, as filed.
Heavy rain totalling 1 to 4 inches over the Mason Gulch Burn Scar in a short period of time caused flooding of roadways in the Mason Gulch Burn Scar and close to Beulah.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Colorado in 2006Every state in 2006This day in weather historyWarnings in Colorado, June 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5518349, 5518351, 5518352, 5518350.